advertisement
Question
Posted by: Trevor | 2012-04-01

Problems after TURP Procedure

I am 58 years old. After a prostate biopsy In Jan I was diagnosed with prostate cancer. In Feb I had a TURP in preparation for brachytherapy scheduled for May. Before the cancer diagnosis I had no problems with urination. OK, maybe the stream was weak. And yes I did have to get up twice a night to pee. But these were small issues, and I accepted them.

However, since the TURP I now have two very worrying problems. I have urgency incontinence - when I need to pee I need to go NOW - if I don''t, I pee in my pants! I also have severe discomfort at the end of the urination stream. The sensation is the same as when a catheter is removed - a " tingling"  sensation, not quite pain - in the urethra. I have discussed this with my urologist. He tested my urine - twice - for infection. The results were negative. He also put me on Vesicare for 10 days. This did not help. I have been on Uromax since the cancer diagnosis in Jan.

Is this unusual? Is it serious? Should I seek a second opinion?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Trevor

This is not unusual and your symptoms are due to the prostate cancer, as there is no infection present. It is not serious and your symptoms should subside, once brachytherapy starts. Brachytherapy will shrink the cancer in the prostate and therefore, improve your symptoms.

Regards





Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement